MAUDE Adverse Event Report: Abiomed, Inc. - 1220648; Introducer, Catheter (Introducer)

Abiomed, Inc. - 1220648; Introducer, Catheter (Introducer)
Catalog Number 2000342
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/03/2026
Type of Reportable Event Death
Event or Problem Description
Clinical narrative: an impella rp flex was inserted (site not reported) in a 75-year-old male patient presenting with acute myocardial infarction/ cardiogenic shock.The patient¿s comorbidities were coronary artery, coagulopathy, liver dysfunction, and calcification.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage d identified as clinical evidence of shock that worsens or fails to improve despite escalation therapies.The patient was on inotropes, vasopressors, and respiratory support.Baseline clinical parameters included a lactate level of 9.7 mmol/l and central venous pressure (cvp) of 5 mmhg.The impella rp flex was operating at p-8 and providing approximately 3.7 l/min of flow with a sodium bicarbonate in 5% dextrose purge solution.During support, the patient experienced bleeding at the venous access site around the sheath after insertion in the catheterization laboratory.The patient was receiving anticoagulant therapy with procedural iv heparin, had a reported act of >300 at the time of bleeding, and had contributing factors including coagulopathy, liver dysfunction, and calcification.Hemostasis was managed with a targeted lower activated clotting time (act)/p partial thromboplastin time (ptt) goal.Additionally, severe tricuspid regurgitation was reported, with possible impingement of the anterior tricuspid valve leaflet by the impella catheter.The device was not removed due to the reported events.Following continued clinical deterioration, care was withdrawn, and the patient expired six days after device implantation.The bleeding was likely due to the elevated act and anticoagulant therapies.The patient¿s complex presentation, including cardiogenic shock and significant comorbid conditions, and the possible impingement of the anterior tricuspid valve leaflet by the impella catheter, may have contributed to the reported adverse events and fatal outcome.
 
Additional Manufacturer Narrative
The device is not available.This is one of two related reports.This report represents the introducer and another report has been submitted to represent the impella rp flex.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
Introducer, Catheter (Introducer)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50279518
Report Number1220648-2026-11668
Device Sequence Number15895545
Product Code DYB
UDI-Device Identifier00813502010411
UDI-Public(01)00813502010411(17)280428(10)S9732171
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2000342
Device Lot NumberS9732171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2026
Initial Report FDA Received Date08/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient SexMale
Patient Weight149 LB